MAUDE Adverse Event Report: BIOMET MICROFIXATION PERIOSTEAL ELEVATOR #9; ELEVATOR, SURGICAL, DENTAL

BIOMET MICROFIXATION PERIOSTEAL ELEVATOR #9; ELEVATOR, SURGICAL, DENTAL
Catalog Number 09-0388
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign - costa rica.The device will not be returned as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the instrument used to loosen the periosteum had the tip of the instrument crack and fracture off.There was no harm to the patient as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and/or corrected information.Updated: a1, a2, a3, b5, b7, e1, g3, h1, h2, and h11.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was confirmed by review of pictures.No product was returned.A visual inspection was conducted on the customer provided pictures.The pictures show signs of multiple uses including heavy marking and scratching on the instrument surface.Further inspection shows that the elevator has fracture at the base of the tip.The complaint is confirmed.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Attempts have been made and no further information has been provided.

Brand Name
PERIOSTEAL ELEVATOR #9
Common Device Name
ELEVATOR, SURGICAL, DENTAL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22884862
Report Number0001032347-2025-00351
Device Sequence Number17372248
Product Code EMJ
UDI-Device Identifier00841036029142
UDI-Public(01)00841036029142(10)011516A16
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09-0388
Device Lot NumberA16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer09/26/2025
12/30/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/30/2025
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age16 YR
Patient SexMale